Alert archive / Georgia / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this winter weather advisory at Feb 6, 2021, 3:42 AM EST for 10 counties in Georgia. It took effect at Feb 6, 2021, 6:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:42 AM EST (08:42 UTC)
- In effect from
- Feb 6, 2021, 6:00 PM EST
- Expired
- Feb 7, 2021, 3:28 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Banks County, GA, Barrow County, GA, Dawson County, GA, Fannin County, GA, Forsyth County, GA, Gilmer County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 120 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS42 KFFC 060842 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 342 AM EST Sat Feb 6 2021 GAZ008-009-015-016-061645- /O.UPG.KFFC.WS.A.0002.210206T2300Z-210207T1700Z/ /O.NEW.KFFC.WS.W.0003.210206T2300Z-210207T1700Z/ Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 342 AM EST Sat Feb 6 2021 ...WINTER STORM WARNING IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * WHAT...Snow. Total snow accumulations of 1 to 3 inches possible with locally higher amounts at elevations of 1500 feet and above. At lower elevations, snow accumulations of up to an inch are possible. * WHERE...Union, Towns, Lumpkin and White Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Accumulating snow on area roadways could make travel very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ006-007-061645- /O.UPG.KFFC.WS.A.0002.210206T2300Z-210207T1700Z/ /O.NEW.KFFC.WW.Y.0003.210206T2300Z-210207T1700Z/ Fannin-Gilmer- 342 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * WHAT...Snow. Total snow accumulations of 1 to 3 inches possible with locally higher amounts at elevations of 1500 feet and above. At lower elevations, snow accumulations of up to an inch are possible. * WHERE...Fannin and Gilmer Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ GAZ013-014-061645- /O.NEW.KFFC.WW.Y.0003.210206T2300Z-210207T1700Z/ Pickens-Dawson- 342 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * WHAT...Snow. Total snow accumulations of 1 to 3 inches possible with locally higher amounts at elevations of 1500 feet and above. At lower elevations, snow accumulations of up to an inch are possible. * WHERE...Pickens and Dawson Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
4 follow-up statements
075 WWUS42 KFFC 061508 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 1008 AM EST Sat Feb 6 2021 GAZ008-009-015-016-070000- /O.CON.KFFC.WS.W.0003.210206T2300Z-210207T1700Z/ Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 1008 AM EST Sat Feb 6 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SUNDAY... * WHAT...Snow. Total snow accumulations of 1 to 3 inches possible with locally higher amounts at elevations of 1500 feet and above. At lower elevations, snow accumulations of up to an inch are possible. * WHERE...Union, Towns, Lumpkin, and White Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Accumulating snow on area roadways could make travel very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ006-007-013-014-070000- /O.CON.KFFC.WW.Y.0003.210206T2300Z-210207T1700Z/ Fannin-Gilmer-Pickens-Dawson- 1008 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SUNDAY... * WHAT...Snow. Total snow accumulations of 1 to 2 inches possible with locally higher amounts at elevations of 1500 feet and above. At lower elevations, snow accumulations of up to an inch are possible. * WHERE...Fannin, Gilmer, Pickens, and Dawson Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
877 WWUS42 KFFC 062042 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 342 PM EST Sat Feb 6 2021 GAZ008-009-015-016-071200- /O.CON.KFFC.WS.W.0003.210206T2300Z-210207T1700Z/ Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 342 PM EST Sat Feb 6 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Snow and light freezing rain. Total snow accumulations of 1 to 3 inches are possible with locally higher amounts at elevations of 2000 feet and above. At lower elevations, snow accumulations of up to an inch are possible. A light glaze of ice accumulation is also possible. * WHERE...Union, Towns, Lumpkin, and White Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Accumulating snow on area roadways could make travel difficult. A very light ice glaze is also possible, primarily on elevated surfaces and tree tops. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, use extreme caution. Keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ006-007-013-014-071200- /O.CON.KFFC.WW.Y.0003.210206T2300Z-210207T1700Z/ Fannin-Gilmer-Pickens-Dawson- 342 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Snow and light freezing rain. Total snow accumulations of 1 to 2 inches are possible with locally higher amounts at elevations of 2000 feet and above. At lower elevations, snow accumulations of up to an inch are possible. A very light ice glaze is also possible, primarily on elevated surfaces and tree tops. * WHERE...Fannin, Gilmer, Pickens, and Dawson Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
265 WWUS42 KFFC 070200 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 900 PM EST Sat Feb 6 2021 GAZ008-009-015-016-071200- /O.CON.KFFC.WS.W.0003.000000T0000Z-210207T1700Z/ Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 900 PM EST Sat Feb 6 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Snow and light freezing rain. Total snow accumulations of 1 to 3 inches are possible with locally higher amounts at elevations of 2000 feet and above. At lower elevations, snow accumulations of up to an inch are possible. A light glaze of ice accumulation is also possible. * WHERE...Union, Towns, Lumpkin, and White Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Accumulating snow on area roadways could make travel difficult. A very light ice glaze is also possible, primarily on elevated surfaces and tree tops. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, use extreme caution. Keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ022>025-034-035-071200- /O.EXA.KFFC.WW.Y.0003.000000T0000Z-210207T1700Z/ Forsyth-Hall-Banks-Jackson-Gwinnett-Barrow- Including the cities of Gainesville and Lawrenceville 900 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Accumulating snow and sleet of 1 to 2 inches. * WHERE...Portions of northeast Georgia mainly along and north of the I-85 corridor. * WHEN...From this evening through Sunday morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ GAZ006-007-013-014-071200- /O.CON.KFFC.WW.Y.0003.000000T0000Z-210207T1700Z/ Fannin-Gilmer-Pickens-Dawson- 900 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Snow and light freezing rain. Total snow accumulations of 1 to 2 inches are possible with locally higher amounts at elevations of 2000 feet and above. At lower elevations, snow accumulations of up to an inch are possible. A very light ice glaze is also possible, primarily on elevated surfaces and tree tops. * WHERE...Fannin, Gilmer, Pickens, and Dawson Counties. * WHEN...From this evening through Sunday morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
005 WWUS42 KFFC 070828 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 328 AM EST Sun Feb 7 2021 GAZ006-007-013-014-022>025-034-035-070930- /O.CAN.KFFC.WW.Y.0003.000000T0000Z-210207T1700Z/ Fannin-Gilmer-Pickens-Dawson-Forsyth-Hall-Banks-Jackson-Gwinnett- Barrow- Including the cities of Gainesville and Lawrenceville 328 AM EST Sun Feb 7 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Peachtree City has cancelled the Winter Weather Advisory. Due to ending precipitation in the area, and warmer temperatures across the area the Winter Weather Advisory has been cancelled. Slippery road conditions may exist due to temperatures near freezing and wet roads. Please use caution if driving. $$ GAZ008-009-015-016-071200- /O.EXT.KFFC.WS.W.0003.000000T0000Z-210207T1200Z/ Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 328 AM EST Sun Feb 7 2021 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Light snow and drizzle. Total snow accumulations of 1 to 3 inches are possible with locally higher amounts at elevations of 2000 feet and above. At lower elevations, snow accumulations of up to an inch are possible. * WHERE...Union, Towns, Lumpkin, and White Counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Accumulating snow on area roadways could make travel difficult. A very light ice glaze is also possible, primarily on elevated surfaces and tree tops. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Feb 6, 3:42 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 6, 3:42 AM EST, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 342 AM EST Sat Feb 6 2021 .SHORT TERM /Today through Sunday/... Surface front well south of the forecast area this morning with light showers over portions of central and south Georgia. The front will slowly lift northward today as a surface low treks along the front as surface high pressure shifts eastward across north Georgia. Upper level flow out of the southwest will bring warm, moist air over the colder air across the forecast area at the surface behind the front. By early this afternoon showers ahead of the lifting warm front will spread northward across the area as well as lowering clouds. Short term models are in good agreement bringing the upper level short wave across the Gulf coast states through tomorrow morning, lifting the surface low across south Georgia overnight and east of the area by Sunday morning with rapid clearing by tomorrow afternoon. Wintry precipitation is expected with borderline freezing temperatures across north Georgia late this evening into the early morning hours. Models are showing some warmer temperatures moving into portions of the Atlanta Metropolitan area and northward through this evening which will keep winter precip at a minimum across all but northeast Georgia. Thermal profiles from model soundings still indicate that sleet could potentially mix in with a rain/snow mix during the transition between rain/snow. Snowfall amounts are currently expected to be up to one inch at elevations of 1500 ft or lower, and between 1 and 3 inches at the higher elevations. Some locally higher amounts will also be possible in the highest elevations. As a result of these forecast snowfall totals have upgraded the Winter Storm Watch to a Winter Storm Warning for Union, Towns, Lumpkin and White counties and a Winter Storm Advisory for Fannin, Gilmer, Pickens and Dawson counties from Saturday evening until noon on Sunday. With inconsistencies noted as to the amount of warmer air with this system, snow totals may continue to change in the Warning and Advisory areas. Please continue to monitor for the latest updates. Atwell .LONG TERM /Sunday Night through Friday/... Sunday night and into Monday will be one of the few dry points in the long term forecast. Dry westerly flow will come in on the heels of the outgoing system from the weekend for a pleasant early spring day. Temperatures will range from the upper 50s across north Georgia to the mid 60s at the southern parts of the CWA. The chance of rain returns again on Tuesday though as a few week impulses in otherwise zonal flow brings in moisture from the gulf. As the week continues a strong upper level trough drops down from the Canadian shield with the surface low tracking over the Great lakes. The weather stays generally unsettled over that time period across the Southeast. A chance for showers and the potential for a rumble of thunder remains until a strong cold front bringing up to 2.5 inches of rain Thursday and Friday finally clears the area on Saturday. Behind this system is a substantial amount of cold air. The models are in disagreement with regards to a fast moving clipper behind the front that could end up being a rain/snow/ice mix sometime next weekend. It's too early to tell the potential impacts of next weekends cold snap and the subsequent wintry weather, but it is something that will need to be closely monitored as the week progresses. Vaughn && .AVIATION... 06Z Update... VFR conditions will deteriorate from south to north with MVFR/IFR quickly moving across the area after 16-22Z...pretty much at the same time light to moderate showers spread northward. Expect IFR/LIFR conditions overnight with light rain or a rain/snow mix continues between 00-06Z. Precip should taper off between 06-12Z with slow improvements expected. Light west winds initially will will shift to the east and increase to near 10kts this afternoon. //ATL Confidence...06Z Update... Medium high confidence on all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 49 35 55 32 / 90 90 30 0 Atlanta 48 36 51 32 / 90 90 20 0 Blairsville 46 32 46 29 / 70 90 40 0 Cartersville 50 36 51 29 / 80 80 30 0 Columbus 47 41 56 35 / 90 80 20 0 Gainesville 48 34 52 32 / 90 90 30 0 Macon 49 39 58 34 / 90 90 30 0 Rome 50 37 51 29 / 80 80 20 0 Peachtree City 48 37 53 31 / 90 90 20 0 Vidalia 48 44 59 38 / 90 90 40 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to noon EST Sunday for the following zones: Dawson...Fannin...Gilmer... Pickens. Winter Storm Warning from 6 PM this evening to noon EST Sunday for the following zones: Lumpkin...Towns...Union...White. && SHORT TERM...Atwell LONG TERM....Vaughn AVIATION...Atwell
Hazardous weather outlook, Feb 5, 4:25 PM EST, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 425 PM EST Fri Feb 5 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 425 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight...Friday Night... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A Winter Storm Watch is in effect for portions of far northeast Georgia beginning Saturday evening and lasting through Sunday morning. A wintry mix of snow and sleet, mixing with rain at times, will be possible. Snow accumulations should be highest at elevations above 1800 feet. See ATLWSWFFC for further details. There is potential for additional wintry precipitation for the end of next week. Uncertainty remains high with this event, so please monitor for likely changes in future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:42 AM EST | Winter Storm Warning | FFC | Lumpkin, Towns, Union, White | 27 hr |
Nearby
Winter Weather Advisories in Georgia, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.